Back to Ask the Diabetes Team Ask the Diabetes Team

From Gladwyne, Pennsylvania, USA:

I am a 71 year old diabetic, well controlled on Humalog and Lantus. My A1cs are in the 5.3 to 5.5% range. I also take Atenolol, Accupril HS, fish oil and garlic with breakfast. I have nocturia four to six times a night followed by bothersome burning paresthesias. The latter begins with my urination and usually persists until I rise in the morning. My doctor cannot help me. Can you?


If you can document your sugars are not elevated over the night, the symptoms are likely from another source. I would be concerned about urethritis or cystitis. This is inflammation of the urinary tract from the bladder to the opening and inflammation of the lining of the bladder, respectively. There can be a number of agents that can induce the inflammation and include bacterial and non-bacterial infections, drugs, or other conditions. I would suggest you speak to your physician about this. Minimum evaluation would include a urinalysis.


Original posting 22 Dec 2004
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.